MAUDE Adverse Event Report: ARTHREX, INC. APOLLO RF 90° MULTIPORT; ELECTROSURG CUT/COAG DEVICE

ARTHREX, INC. APOLLO RF 90° MULTIPORT; ELECTROSURG CUT/COAG DEVICE
Model Number APOLLO RF 90° MULTIPORT
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 6/11/2024, it was reported by an arthrex employee via sems-(b)(4) that an ar-9811 apollorf mp90 tip of the electrode was chipped during use.The case was completed with another ar-9811 apollorf mp90.This was discovered during use on (b)(6) 2024, with no reported patient harm.Additional information was received on 6/13/2024: this was discovered during a arcr procedure on (b)(6) 2024.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-9811 apollo lot number: 68441349 was received for investigation.Visual evaluation noted that the tip of the device was damaged, the ceramic face was broken and the electrode had signs of wear and use.Slight scorch marks were further noted on the tip of the device.Functional testing was unable to be performed due to the damage to the device.The most likely cause for the reported failure can be attributed to misuse due to user error caused by prying/leveraging of the device against bone/bony tissue.The most likely cause for the observed scorch marks can be attributed to misuse due to the use of the device for extended periods, and/or excessive activation time of the device causing it to overheat.Per dfu-0242-7 at revision 0.E.Precautions.5.Do not use excessive force when inserting or removing the rf probe.Do not insert the rf probe into an obstructed passageway.Patient injury and or product damage may occur.6.Do not use an rf probe as a lever to enlarge the surgical site or gain access to tissue, which may result in a bent or damaged rf probe.7.Always keep the tip of the active rf probe completely immersed in conductive irrigation fluid (saline, ringers¿ lactate, etc.), regardless of the type of arthroscopic surgery being performed.Do not use pre-warmed conductive irrigation fluids as this may result in tissue damage or thermal injury.8.A continuous flow of irrigation fluid is necessary during use of the apollo probes.Fluid flow assists in removing tissue debris and reducing the intra-joint temperature between activations.Rf probes utilized in stagnant fluid can result in heated irrigant in the joint, which can result in tissue damage inside the joint, skin burns near portals or result in damage to the probe.13.Prolonged ablation should be avoided.Intermittent pauses in ablation are recommended, to allow warm fluid and tissue debris to be evacuated from the joint.Prolonged probe activation while using the suction feature may result in elevated shaft or suction tubing temperatures.

Brand Name
APOLLO RF 90° MULTIPORT
Common Device Name
ELECTROSURG CUT/COAG DEVICE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19681226
Report Number1220246-2024-06601
Device Sequence Number3115923
Product Code GEI
UDI-Device Identifier00888867248243
UDI-Public00888867248243
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPOLLO RF 90° MULTIPORT
Device Catalogue NumberAR-9811
Device Lot Number68441349
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown